Texas, 2013Drought in Texas, June 1 to 17, 2013
June 1 to 17, 2013 · NWS FWD · 4 events in 4 counties and zones
A few of the northern counties beginning the month of June in severe drought received some beneficial rains during the first week or so, and were subsequently upgraded to moderate drought around the middle of the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $6,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few of the northern counties beginning the month of June in severe drought received some beneficial rains during the first week or so, and were subsequently upgraded to moderate drought around the middle of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 31, 11:16 PM CST, 44 minutes earlier.
Area forecast discussion, May 31, 11:16 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1216 AM CDT SAT JUN 1 2013
.AVIATION...
STRATUS IS ALREADY FORMING OVER THE TEXAS HILL COUNTRY AND SHOULD
BEGIN MOVING INTO THE WACO AREA BETWEEN 07 AND 08Z...REACHING THE
METROPLEX TERMINALS BETWEEN 09 AND 10Z. THE 40 TO 50 KNOT LOW
LEVEL JET SHOULD KEEP ALL CEILINGS ABOVE 1000 FT THROUGH THE
MORNING. EXPECT MVFR CEILINGS TO BECOME VFR MID TO LATE MORNING
SATURDAY MUCH LIKE THE PAST FEW MORNINGS. VFR CEILINGS ARE
EXPECTED SATURDAY AFTERNOON AND EVENING WITH SKIES BECOMING MOSTLY
CLEAR EARLY SUNDAY MORNING.
THE ONLY OTHER AVIATION WEATHER CONCERN IS THE TIMING OF THE WIND
SHIFT ASSOCIATED WITH FROPA AND POSSIBLE THUNDERSTORMS ALONG THE FRONT.
EXPECT THE FRONT TO REACH THE METROPLEX TAF SITES EARLY SATURDAY
AFTERNOON WITH SOUTHWEST WINDS TURNING TO THE NORTHWEST AROUND
19Z. WACO SHOULD SEE A WIND SHIFT TO THE NORTH BETWEEN 21 AND
22Z. HIGH RES AND SHORT RANGE MODELS CONTINUE TO SHOW ONLY A BRIEF
WINDOW OF SHOWERS AND STORMS WITH THE FRONT. THEREFORE...WILL
CONTINUE TO CARRY VCTS AT ALL TAF SITES DURING AND JUST AFTER
FROPA.
79
&&
.UPDATE...
QUICK UPDATE TO DROP THE POPS THROUGH 1 A.M. AND LIMIT THE SLIGHT
CHANCE POPS 1 A.M. THROUGH 7 A.M. TO THE FIRST ROW OF COUNTIES
SOUTH OF THE RED RIVER. 84
&&
.PREV DISCUSSION... /ISSUED 346 PM CDT FRI MAY 31 2013/
AS AN UPPER LEVEL TROUGH OVER NORTHEASTERN SOUTH DAKOTA MOVES
EAST... A COLD FRONT THAT CURRENTLY EXTENDS FROM EASTERN NEBRASKA
SOUTHWEST INTO SOUTHEASTERN COLORADO WILL MOVE SOUTHEAST TO A
SPRINGFIELD MISSOURI TO WICHITA FALLS LINE BEFORE DAYBREAK AND TO
A PARIS TO DALLAS TO GOLDTHWAITE LINE MID TO LATE AFTERNOON. THE
FRONT/S SOUTHWARD PROGRESS WILL SLOW SOME...BUT MOVE THROUGH THE
SOUTHEASTERN ZONES SATURDAY NIGHT. THE 12Z RAOB AND 18Z AND 19Z
AMDAR SOUNDINGS FROM FLIGHTS OUT OF DFW AND DALLAS LOVE FIELD
INDICATED THAT A STRONG CAPPING INVERSION REMAINS IN PLACE. SOME
ISOLATED THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS THE
NORTHWESTERN ZONES BEFORE SUNSET...AND ACROSS THE NORTHERN TWO-
TIERS OF COUNTIES OVERNIGHT. AS THE COLD FRONT MOVES INTO THE
FORECAST AREA SATURDAY WE WILL SEE THE CAP WEAKEN...AND THERE
SHOULD BE SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE
HAIL.
DRY WEATHER IS THEN EXPECTED THROUGH THE EARLY PART OF NEXT WEEK.
THE NAM TRIES TO BRING A COMPLEX SOUTHEAST FROM THE
PANHANDLE/SOUTH PLAINS INTO THE WESTERN ZONES LATE SUNDAY
NIGHT/MONDAY MORNING. THE GFS...ECMWF AND CANADIAN ARE NOT AS
AGGRESSIVE AND GIVEN THE LACK OF STRONG INFLOW AHEAD OF THE
SHORTWAVE...WILL NOT ADD THUNDERSTORM CHANCES FOR SUNDAY
NIGHT/MONDAY. ANOTHER SHORTWAVE WILL MOVE ACROSS THE CENTRAL
PLAINS WEDNESDAY NIGHT/THURSDAY...BUT AT THIS TIME...IT APPEARS
THE BEST CHANCES OF STORMS WILL REMAIN TO OUR NORTH. RAIN CHANCES
WILL RETURN AREA WIDE FRIDAY AS ANOTHER SHORTWAVE SLIDES ACROSS
THE CENTRAL PLAINS.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 89 65 83 63 / 10 50 40 10 5
WACO, TX 76 93 69 85 64 / 10 40 50 20 5
PARIS, TX 75 83 61 79 60 / 20 50 40 10 5
DENTON, TX 75 85 60 81 59 / 10 40 30 10 5
MCKINNEY, TX 76 87 61 82 60 / 10 50 40 10 5
DALLAS, TX 78 91 68 85 66 / 10 50 50 10 5
TERRELL, TX 77 91 66 84 62 / 10 50 50 10 5
CORSICANA, TX 76 93 68 84 64 / 10 40 50 20 5
TEMPLE, TX 74 92 69 85 64 / 10 30 50 20 5
MINERAL WELLS, TX 77 88 63 84 62 / 10 30 30 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/84
Hazardous weather outlook, May 31, 7:06 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
806 PM CDT FRI MAY 31 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
806 PM CDT FRI MAY 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER 1 A.M. ALONG AND NORTH
OF A LINE FROM BOWIE TO LAKE RAY ROBERTS TO PARIS. A FEW STORMS COULD
BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON
SATURDAY AND SATURDAY NIGHT. SOME STORMS COULD BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED AFTER 1 A.M. IN
COUNTIES ADJACENT TO THE RED RIVER.
Drought, Montague
- When
- June 1, 12:00 AM CST to June 17, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
D2 / Severe drought conditions in place at the beginning of June improved to D1/moderate by June 18th, and remained as such through the end of the month.
Drought, Cooke
- When
- June 1, 12:00 AM CST to June 17, 11:59 PM CST
- Where
- Cooke forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
D2/severe drought conditions in place at the beginning of June were upgraded to D1/moderate around the middle of the month. Moderate/D1 conditions remained in place through the end of the month.
Drought, Wise
- When
- June 1, 12:00 AM CST to June 17, 11:59 PM CST
- Where
- Wise forecast zone
- Crop damage
- $2,000
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
D2/severe drought conditions in place at the beginning of June were upgraded to D1/moderate around the middle of June, and remained as such through the end of the month.
Drought, Denton
- When
- June 1, 12:00 AM CST to June 17, 11:59 PM CST
- Where
- Denton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
D2/severe drought conditions in place at the beginning of June were upgraded to D1/moderate around the middle of June, and remained as such through the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457962, 457967, 457969, 457970.